Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 26, NWS Pueblo, CO

June 2, 201410 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 2, 2014, 2:42 PM MDT for 10 counties in Colorado. It took effect at Jun 3, 2014, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 2:42 PM MDT (20:42 UTC)
In effect from
Jun 3, 2014, 11:00 AM MDT
Expired
Jun 3, 2014, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS85 KPUB 022042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT MON JUN 2 2014

...A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS...LOW
HUMIDITIES AND HOT TEMPERATURES...FOR TUESDAY AFTERNOON AND
EVENING...FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
ALL OF THE SOUTHEAST COLORADO PLAINS...

COZ226>237-031245-
/O.UPG.KPUB.FW.A.0016.140603T1800Z-140604T0200Z/
/O.NEW.KPUB.FW.W.0026.140603T1700Z-140604T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
242 PM MDT MON JUN 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR 
STRONG WINDS...LOW HUMIDITIES AND HOT TEMPERATURES FOR FIRE WEATHER 
ZONES 226 THROUGH 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING 
FOR STRONG WINDS...LOW HUMIDITIES AND HOT TEMPERATURES...WHICH IS IN 
EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THIS REPLACES THE FIRE 
WEATHER WATCH THAT WAS IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 226 THROUGH 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...90 TO AROUND 100.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG 
WINDS...LOW HUMIDITIES...AND HOT TEMPERATURES CAN CONTRIBUTE TO 
EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
659 
WWUS85 KPUB 030913
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
313 AM MDT TUE JUN 3 2014

...A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS...LOW
HUMIDITIES AND HOT TEMPERATURES...FOR TUESDAY AFTERNOON AND
EVENING...FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
ALL OF THE SOUTHEAST COLORADO PLAINS...

COZ226>237-040115-
/O.CON.KPUB.FW.W.0026.140603T1700Z-140604T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
313 AM MDT TUE JUN 3 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR STRONG WINDS...LOW HUMIDITIES AND HIGH
TEMPERATURES FOR FIRE WEATHER ZONES 226 THROUGH 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...TUESDAY AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* TEMPERATURES...IN THE 90S.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW HUMIDITIES...AND HIGH TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
743 
WWUS85 KPUB 032117
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT TUE JUN 3 2014

...A RED FLAG WARNING REMAINS IN EFFECT FOR STRONG WINDS...LOW
HUMIDITIES AND DRY FUELS...THROUGH 8 PM THIS EVENING...FOR FIRE
WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST
COLORADO PLAINS...

COZ226>237-040200-
/O.CON.KPUB.FW.W.0026.000000T0000Z-140604T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
317 PM MDT TUE JUN 3 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232...233
...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW HUMIDITIES...AND HIGH TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
363 
WWUS85 KPUB 040154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT TUE JUN 3 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM FOR THE SOUTHEAST COLORADO
PLAINS...

COZ226>237-040300-
/O.EXP.KPUB.FW.W.0026.000000T0000Z-140604T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
754 PM MDT TUE JUN 3 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 226...227...228...229...230...231...232...233...234...235...236
AND 237...

WINDS ACROSS THE SOUTHEAST PLAINS HAVE DECREASED AND HUMIDITY
VALUES WILL SLOWLY INCREASE TONIGHT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 2, 11:47 AM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 2, 11:47 AM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT MON JUN 2 2014

.UPDATE...
ISSUED AT 1139 AM MDT MON JUN 2 2014

LOADED LATEST OBSERVATIONS INTO FRONT END OF FORECAST GRIDS.
ALSO...INCREASED LOW CLOUD COVER OVER FAR SOUTHEAST PLAINS
INTO THE AFTERNOON DUE TO SLOW CLEARING PROCESS. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MDT MON JUN 2 2014

ISOLD CONVECTION NOW DYING OFF ACROSS THE ERN MTS AND PLAINS. ERLY
PUSH OF MOISTURE WILL KEEP SOME STRATUS OVR THE AREA THIS
MORNING...WHICH SHOULD MIX OUT BY MID MORNING. REST OF THE DAY LOOKS
DRY WITH A GOOD DEAL OF SUN...BUT REMNANT MOISTURE AND LIGHT
SURFACE WINDS SHOULD KEEP TEMPS A FEW DEGREES LOWER TODAY OVER THE
PLAINS.

MAIN CHALLENGE FOR THE SHORT TERM IS WITH POPS TONIGHT. THE NAM
KEEPS ANY PRECIP WELL TO OUR NE...WHILE THE GFS HINTS AT SOME ISOLD
CONVECTION...AND THE WRF DEVELOPS SCT CONVECTION LATE TONIGHT IN A
SIMILAR PATTERN TO WHAT WE SAW TONIGHT. A LEAD SHORTWAVE TROUGH
SHOULD PROVIDE SOME FORCING...AND ANOTHER ERLY SURGE OF MOISTURE
WILL BOOST CHANCES FOR A FEW STORMS. GIVEN THE MODELS DRY BIAS OVER
THE PLAINS TONIGHT...WILL LEAN TOWARDS THE WRF SOLUTION AND
INTRODUCE ISOLD POPS FOR THE ERN PLAINS AND PIKES PEAK REGION
TONIGHT. THERE WILL BE JUST ENOUGH CAPE AND SHEAR THAT WE COULD
AGAIN SEE A COUPLE STRONG TO SVR ELEVATED STORMS OVER EXTREME NRN
AND ERN PORTIONS OF THE CWA. BUT ANY CONVECTION SHOULD BE SHORT-
LIVED AS STRONG SWRLY FLOW DRIES US OUT BY TUE MORNING. THIS WILL BE
A PRELUDE TO THE EXPECTED SCORCHER ON TUE THAT STARTS OFF THE
EXTENDED PERIOD. ROSE

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 344 AM MDT MON JUN 2 2014

...RATHER ACTIVE PATTERN LIKELY THIS WEEK WITH FIRE WX THREAT
TUESDAY AND SEVERE WEATHER THREAT LATER IN THE WEEK...

SEVERAL TROUGHS WILL MOVE ACROSS THE REGION DURING THIS
PERIOD...AND WITH INSTABILITY IN PLACE...WE MAY SEE A FEW ROUNDS
OF SEVERE WEATHER THIS PD. TUESDAY MAY BE A SIGNIFICANT FIRE WX
DAY.

TUESDAY...

THIS DAY WILL BE THE HOTTEST DAY OF THE PERIOD. MODEST SOUTHWEST
FLOW ALOFT WILL ADVECT VERY WARM AIR AT MIDLVLS OVER THE REGION.
THIS WILL ALLOW TEMPERATURES OVER THE REGION TO EXCEED 100F OVER
PART OF THE PLAINS...ESPECIALLY ALONG THE LOWER ARK RVR VALLEY E
OF PUEBLO. THIS HOT AIR WILL COMBINE WITH SFC WINDS OF 25 TO 35
MPH TO CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP OVER THE
REGION. FOR THIS REASON...HAVE ISSUED A FIRE WEATHER WATCH FOR THE
PLAINS ON THIS DAY. OTHER AREAS OF THE FCST REGION MAY HAVE TO BE
ADDED TO THE FIRE WEATHER WATCH...AND WILL ALLOW DAY CREW TO
CONTACT PUEBLO DISPATCH TO SEE IF THE HIGHER TRRN IS RECEPTIVE TO
EXTREME FIRE BEHAVIOR.

THERE IS A LOW END THREAT OF HIGH BASED THUNDERSTORMS TO DEVELOP
OVER THE FAR SE PLAINS LATE TUESDAY AFTERNOON AND EARLY
EVENING...BRINGING A THREAT OF STRONG GUSTY WINDS TO THIS AREA.

WEDNESDAY...

AN COOL FRONT WILL CROSS THE REGION LATE TUES EVE OR WED
MORNING...AND THIS WILL BRING COOLER UPSLOPE FLOW TO THE AREA
(TEMPS 10-15F COOLER THAN TUE). ALTHOUGH SHEAR IS QUITE FAVORABLE
FOR SEVERE WX ON THIS DAY...INSTABILITY MAY BE ONLY MARGINAL. FOR
NOW...I PUT IN A SLIGHT CHANCE OF TSRA OVER THE REGION FOR LATE IN
THE DAY AND EVENING HOURS. SPC HAS A 5% CHANCE OF SVR STORMS FOR
THE REGION FOR THIS DAY.

THURSDAY...

MAY SEE A BIT BETTER CHANCE OF STRONG CONVECTION ON THIS DAY.
SOUTHWEST FLOW ALOFT WILL COMBINE WITH CONTINUED UPSLOPE FLOW AT
THE SFC. INSTABILITY WILL BE BETTER ON THIS DAY AND EXPECT
CONVECTION TO BREAK OUT BY MID AFTERNOON OVER THE MTNS AND MOVE
OVER THE PLAINS DURING THE EVENING. MODELS ARE HINTING THAT THIS
CONVECTION MAY LAST WELL INTO THE EARLY MORNING HOURS OF FRIDAY.

FRIDAY...

CONCEPTUALLY...THIS COULD BE A RATHER VERY ACTIVE DAY OVER THE
AREA. WELL DEFINED SHORT WAVE WILL BE TO OUR WEST AND WILL MOVE
OVER THE REGION DURING THE AFTERNOON AND EVENING. UPSLOPE FLOW
WILL BE IN PLACE AND SIMULATIONS SHOW QUITE A BIT OF INSTABILITY
OVER THE AREA. SIMULATIONS SHOW SIGNIFICANT CONVECTION DEVELOPING
BY AFTERNOON AND LASTING INTO THE EVENING. CAPE VALUES THIS DAY
ARE PROJECTED TO BE OVER 3000 J/KG WITH >50 KTS OF SHEAR. LAPSE
RATES ARE IN EXCESS OF 9.0 C/KM.. SIGNIFICANT TORNADO POTENTIAL
/STP/ VALUES ARE RANGING BETWEEN 4 AND 7 OVER PARTS OF SE CO.
THESE ARE VERY SIGNIFICANT VALUES. IF THIS FCST VERIFIES...THEN
SIGNIFICANT TORNADO ACTIVITY WOULD BE POSSIBLE OVER THE PLAINS OF
SE COLORADO. BOTH THE GFS AND EC MODELS INDICATE THIS DAY COULD BE
QUITE ACTIVE...ALTHOUGH THE EC MODEL IS NOT AS ROBUST AS THE GFS.

WEEKEND...

MODELS START TO SHOW DISAGREEMENT IN LARGE SCALE PATTERN. GFS
SHOWS MORE NW FLOW ALOFT AND SOMEWHAT DRIER CONDITIONS OVER THE
AREA WHILE EC SHOWS A MORE FAVORABLE ZONAL PATTERN...WITH A
CONTINUED THREAT OF STRONG CONVECTION OVER THE FCST AREA. FOR NOW
KEPT A LOW POP IN FOR THE PLAINS FRO SAT WITH DRIER CONDITIONS FOR
SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1139 AM MDT MON JUN 2 2014

SHOULD BE VFR KCOS...KPUB AND KALS NEXT 24 HOURS. OUTSIDE CHANCE
OF A STRAY THUNDERSTORM ACROSS EL PASO COUNTY...MAINLY NORTH AND
EAST OF KCOS...AFTER ABOUT 22Z. ALSO...OUTSIDE CHANCE OF SOME LOW
STRATUS DEVELOPMENT ACROSS THE PLAINS OVERNIGHT INTO EARLY TUESDAY
BUT MAINLY EAST OF KCOS AND KPUB. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COZ226>237.

&&

UPDATE...LW
SHORT TERM...ROSE
LONG TERM...HODANISH
AVIATION...LW
Hazardous weather outlook, Jun 2, 12:00 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MDT MON JUN 2 2014

COZ058>089-093>099-031800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1200 PM MDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STORMS WILL BE POSSIBLE LATE TONIGHT OVER PORTIONS OF THE
PLAINS...GENERALLY NORTH OF HIGHWAY 50 OR EAST OF HIGHWAY 287. IN
ADDITION TO FREQUENT LIGHTNING...ONE OR TWO OF THESE STORMS COULD
BE STRONG TO SEVERE...WITH HAIL TO QUARTER SIZE AND WIND GUSTS TO
60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER DURING THIS PERIOD HAS THE POTENTIAL TO BE QUITE
ACTIVE.

ON TUESDAY...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR WILL BE LIKELY. TEMPERATURES WILL BE IN THE 90S TO LOW
100S ACROSS THE PLAINS. THESE HOT CONDITIONS COMBINED WITH VERY
LOW HUMIDITY VALUES AND DRY FUELS WILL ALLOW FOR ANY FIRE THAT
STARTS TO SPREAD VERY RAPIDLY.

FROM WEDNESDAY INTO THE WEEKEND...STRONG WIND SHEAR WILL COMBINE
WITH UNSTABLE UPSLOPE FLOW TO ALLOW SEVERE THUNDERSTORMS TO
DEVELOP OVER THE PLAINS. AT THIS TIME...ONE OR TWO SEVERE STORMS
WILL BE POSSIBLE LATE WEDNESDAY...SEVERAL SEVERE STORMS WILL BE
POSSIBLE THURSDAY...AND ON FRIDAY...A SIGNIFICANT SEVERE WEATHER
OUTBREAK COULD OCCUR. MORE ISOLATED STRONG TO SEVERE STORMS WILL
BE POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 9 PM MDT OVER THE EASTERN COLORADO PLAINS.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:12 AM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 2, 12:15 AM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 2, 12:23 AM MDTSpecial Weather StatementPUBEl Paso37 min
Jun 2, 12:54 AM MDTSpecial Weather StatementPUBCrowley36 min
Jun 2, 4:01 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more11 hr

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.